Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 8, NWS Corpus Christi, TX

May 14, 2006Webb County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 14, 2006, 7:44 PM CDT for Webb County, Texas. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2006, 7:44 PM CDT (00:44 UTC)
Expired
May 14, 2006, 8:45 PM CDT
In force
61 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 187 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 8:00 PM CDTHAIL 0.75Laredo, TXWIND SHIELDS BROKEN OUT OF CARS ON I-35 EXTREME NORTH SIDE OF LAREDO.
May 14, 8:10 PM CDTHAIL 2.75Laredo, TX
May 14, 8:11 PM CDTTSTM WND GST 61Laredo, TX
May 14, 8:20 PM CDTFUNNEL CLOUDLaredo, TXFUNNEL CLOUD NEAR LAKE AREA AND UNIVERSITY ON EAST SIDE OF TOWN.
May 14, 8:30 PM CDTTSTM WND DMG5 Nnw Laredo, TXLIGHT POLE DOWN ACROSS MINES ROAD NORTHWEST OF LAREDO.
May 14, 8:50 PM CDTTSTM WND DMGLaredo, TXLARGE TREE LIMBS AND POWERLINES DOWN ACROSS THE CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 14, 6:58 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3093 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3093 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
1.5
Supercell composite
6.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 150047
TORCRP
TXC479-150145-
/O.NEW.KCRP.TO.W.0008.060515T0044Z-060515T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
744 PM CDT SUN MAY 14 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 845 PM CDT

* AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ORVIL OR   
  ABOUT 5 MILES NORTHEAST OF LAREDO...MOVING SOUTH AT 25 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  NORTHEAST SIDE OF LAREDO BY 750 PM CDT
  6 MILES NORTH OF RIO BRAVO AND 7 MILES NORTH OF EL CENIZO BY 815 PM
  CDT

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT 
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE 
PLACE. 

LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931

$$

JM
5 follow-up statements
000 
WWUS54 KCRP 150102
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
801 PM CDT SUN MAY 14 2006

TXC479-150145-
/O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/
WEBB-
801 PM CDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR EAST SIDE OF 
LAREDO...MOVING SOUTH AT 25 MPH.

THE TORNADO WILL BE NEAR...
  RIO BRAVO AND EL CENIZO BY 815 PM CDT
  
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL TO BASE BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931

$$

JM
000 
WWUS54 KCRP 150112
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
812 PM CDT SUN MAY 14 2006

TXC479-150145-
/O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/
WEBB-
812 PM CDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...

AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SOUTH SIDE OF 
LAREDO...MOVING SOUTH AT 30 MPH.

THE TORNADO WILL BE NEAR...
  EL CENIZO AND RIO BRAVO BY 820 PM CDT

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL TO BASE BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931

$$

JM
000 
WWUS54 KCRP 150120
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
817 PM CDT SUN MAY 14 2006

TXC479-150145-
/O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/
WEBB-
817 PM CDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...

AT 815 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD AND 
BASE BALL SIZED HAIL IN LAREDO. A WIND GUST TO 61 MPH WAS RECORDED 
AT THE LAREDO INTERNATIONAL AIRPORT.  A TORNADO COULD TOUCH DOWN AT 
ANY MOMENT. THIS STORM WAS LOCATED NEAR THE SOUTH SIDE OF LAREDO  
MOVING SOUTH AT 30 MPH.

THE TORNADO WILL BE NEAR...
  RIO BRAVO AT 825 PM CDT

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A 
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE 
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931

$$

JM
000 
WWUS54 KCRP 150128
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
826 PM CDT SUN MAY 14 2006

TXC479-150145-
/O.CON.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/
WEBB-
826 PM CDT SUN MAY 14 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...

AT 823 PM CDT...DOPPLER RADAR INDICATED A TORNADO NEAR RIO 
BRAVO...OR ABOUT 9 MILES SOUTH OF LAREDO...MOVING SOUTH AT 30 MPH. 
PUBLIC REPORTED A FUNNEL CLOUD WITH THIS STORM. BASE BALL SIZED HAIL 
AND DAMAGING STRAIGHT LINE WINDS ARE ALSO POSSIBLE. 

THE TORNADO WILL BE NEAR...
  EL CENIZO BY 835 PM CDT

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER
YOUR HEAD.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931

$$

JM
000 
WWUS54 KCRP 150143
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
839 PM CDT SUN MAY 14 2006

TXC479-150149-
/O.EXP.KCRP.TO.W.0008.000000T0000Z-060515T0145Z/
WEBB-
839 PM CDT SUN MAY 14 2006

...THE TORNADO WARNING FOR SOUTH CENTRAL WEBB COUNTY EXPIRES AT 845
PM CDT...

AT 839 PM CDT...DOPPLER RADAR INDICATED A POSSIBLE TORNADO JUST 
SOUTH OF RIO BRAVO NEAR THE ZAPATA COUNTY LINE...MOVING SOUTH AT 30 
MPH. THE TORNADO WILL MOVE OUT OF THE COUNTY BY 845 PM.  HOWEVER THE 
THREAT FOR LARGE HAIL AND DAMAGING WINDS WILL CONTINUE THROUGH 900 
PM  CDT FOR THE RIO BRAVO AREA. THUS A SEVERE THUNDERSTORM WARNING 
WILL BE ISSUED. 

LAT...LON 2774 9928 2777 9949 2732 9960 2729 9931

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 7:19 PM CDT, 25 minutes earlier.

Area forecast discussion, May 14, 7:19 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
719 PM CDT SUN MAY 14 2006

.UPDATE...HAVE UPDATED THE ZFP/CWF WITH SEVERE THUNDERSTORM WATCH
356 EFFECTIVE UNTIL 1AM CDT MONDAY.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SUNDAY FOR THE FOLLOWING ZONES:
     BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS
     AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...AND COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

BB/85...UPDATE/MARINE
MG/88...AVIATION
Hazardous weather outlook, May 14, 10:26 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1026 AM CDT SUN MAY 14 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151530-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1026 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG LATE SEASON COLD FRONT WILL PUSH INTO SOUTH TEXAS
OVERNIGHT. ABUNDANT MOISTURE AND AN UNSTABLE AIRMASS OUT AHEAD OF
IT WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS MUCH OF SOUTH TEXAS AND THE COASTAL WATERS. SOME OF THESE
STORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE WITH LARGE HAIL
AND DAMAGING WINDS. BETWEEN 400 PM AND MIDNIGHT WILL BE THE
GREATEST THREAT FOR SEVERE WEATHER.

SMALL CRAFT ADVISORIES WILL CONTINUE TODAY FOR A PORTION OF THE
COASTAL WATERS DUE TO STRONG ONSHORE FLOW. THIS ONSHORE FLOW WILL
WEAKEN THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ENDING FROM NORTH TO
SOUTH ON MONDAY AS DRIER AIR WORKS IN FROM THE NORTH BEHIND THE
COLD FRONT.  DRY WEATHER IS THEN EXPECTED BEYOND MONDAY.

STRONG WINDS BEHIND THE FRONT WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS HIGHLY LIKELY LATER THIS AFTERNOON THROUGH
THE EVENING HOURS.

MB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 7:06 PM CDTTornado WarningCRPWebb39 min
May 14, 7:10 PM CDTSevere Thunderstorm WarningCRPGoliad50 min
May 14, 7:17 PM CDTSevere Thunderstorm WarningCRPLa Salle43 min
May 14, 7:36 PM CDTFlash Flood WarningCRPLa Salle, Webb3 hr
May 14, 7:56 PM CDTTornado WarningCRPWebb34 min
May 14, 8:10 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 14, 8:33 PM CDTSevere Thunderstorm WarningCRPWebb57 min
May 14, 8:41 PM CDTSpecial Marine WarningCRP2 hr
May 14, 8:46 PM CDTSevere Thunderstorm WarningCRPWebb29 min
May 14, 8:51 PM CDTSevere Thunderstorm WarningCRPNueces39 min
May 14, 9:42 PM CDTSevere Thunderstorm WarningCRPKleberg48 min
May 14, 10:10 PM CDTFlash Flood WarningCRPWebb2 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.